Title: Average characteristic polynomials for multiple orthogonal polynomial ensembles
Authors: Delvaux, Steven # ×
Issue Date: May-2010
Publisher: Academic Press
Series Title: Journal of Approximation Theory vol:162 issue:5 pages:1033-1067
Abstract: Multiple orthogonal polynomials (MOP) are a non-definite version of matrix orthogonal polynomials. They are described by a Riemann Hilbert matrix Y consisting of four blocks Y-1,Y-1, Y-1,Y-2, Y-2,Y-1 and Y-2,Y-2. In this paper, we show that det Y-1,Y-1 (det Y-1,Y-2) equals the average characteristic polynomial (average inverse characteristic polynomial, respectively) over the probabilistic ensemble that is associated to the MOP. In this way we generalize the classical results for orthogonal polynomials, and also some recent results for MOP of type I and type II. We then extend our results to arbitrary products and ratios of characteristic polynomials. In the latter case an important role is played by a matrix-valued version of the Christoffel-Darboux kernel. Our proofs use determinantal identities involving Schur complements, and adaptations of the classical results by Heine, Christoffel and Uvarov.
ISSN: 0021-9045
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Analysis Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science